Mississippi, 2023

Hail and Damaging Winds in Mississippi, December 9, 2023

December 9, 2023 · NWS MEG · 32 events in 16 counties and zones

A strong storm system swept across the Mid-South on December 9, 2023, driven by a deep longwave trough and closed upper-level low-pressure system. In the early morning hours, a cold front slowly began moving east across Arkansas and Tennessee.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A strong storm system swept across the Mid-South on December 9, 2023, driven by a deep longwave trough and closed upper-level low-pressure system. In the early morning hours, a cold front slowly began moving east across Arkansas and Tennessee. Ahead of this boundary, warm and moist air from the Gulf of Mexico was efficiently transported to the Mid-South as surface dew points climbed into the low and mid-60s by 9 am. By mid-morning, a line of sub-severe storms formed in northeast Arkansas. As this line pushed east of the Mississippi River, storms encountered an environment favorable for severe weather. A strong supercell went on to produce large hail and an EF-1 tornado in Gibson and Weakley counties in Tennessee. New supercells formed in southeast Arkansas by late morning and immediately began producing large hail as they moved east into northern Mississippi. Hailstones of golf ball size and larger were the main attributes of these supercells. Most notable were several baseball size (2.75 inch) reports across portions of northwest Mississippi and a softball size hailstone (4.0 inch) report near Byhalia, MS. Baseball size hail is not uncommon in the Mid-South, but it tends to occur mainly in the springtime. This hail event entered the record books as the largest outbreak of significant hail (2.0 inches or greater) in December history across the Mid-South.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 9, 11:26 AM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Dec 9, 11:26 AM CST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1126 AM CST Sat Dec 9 2023

...New AVIATION...

.MESOSCALE UPDATE FOR SEVERE WEATHER...

Issued at 1109 AM CST Sat Dec 9 2023

A 100-kt 500 mb jet streak is located over the OH Valley with the
Mid-South in the right entrance region. This is likely
contributing to the enhanced lift along the surface front and
strong thunderstorms north of I-40. This is also enhancing deep-
layer shear that will help organized storms through this evening.
Seasonably warm temperatures are already in place across the
region with readings in the 60s while further warm advection and
diabatic heating should warm temperatures another few degrees.
MLCAPE (instability) is on the order of 1000-1500 J/kg in the
warm sector which is plenty of fuel for thunderstorms in this
regime. Convection is ongoing along the surface cold front remains
subsevere currently, though wind gusts to 40 mph are certainly
possible (36 mph observed at the Blytheville ASOS). These storms
are also exhibiting significant vertical side-lobe contamination
due to the strong ambient flow and highly-tilted storms.

Storm mode is currently disorganized across the scope with one
discrete cell moving through Gibson County. We'll likely see
additional cells fit this bill over the next several hours with
storms generally lining up in the vicinity of the cold front.
Damaging wind will be a primary concern though cold temperatures
aloft will contribute to a large hail threat as well (especially
within the discrete storms). In addition, strong vertical wind
shear in the low-levels has increased effective SRH up to 200
m2/s2. This suggests a tornadic threat with some of these storms,
either via mesocyclone or QLCS mesovortex. Fortunately, the
Significant Tornado Parameter tops out around 1 throughout the
afternoon, suggesting a limited threat for strong (EF2+)
tornadoes. The one plus regarding the wind field is that low-level
winds have already veer to the SSW in most areas, so SRH isn't
expected to increase too much this afternoon. Finally, locally
heavy rainfall will be possible in areas where storms train. This
could result in minor flooding issues, especially in urban areas
(fallen leaves potentially clogging drains). We're likely to have
a watch issued in the near future.

MJ

&&

.SYNOPSIS...
Issued at 348 AM CST Sat Dec 9 2023

Severe thunderstorm chances will begin this afternoon with
primary threats including damaging winds and hail. Heavy rainfall
is also a concern and could result in localized flooding. By
this evening, precipitation chances will come to a close as
cooler, drier weather sets in across the area through at least
middle next week.

&&

.DISCUSSION...
(Today through Friday)
Issued at 348 AM CST Sat Dec 9 2023

The severe weather potential today remains the main weather story of
our forecast. Most of our area remains under a Slight Risk with a
few counties in NE Arkansas and the Missouri Bootheel under a
Marginal Risk for severe weather.

A deep longwave trough with an attached closed low pressure system
currently over Minnesota and a persistent cold front continue to
push east towards the Mid-South. Gulf moisture and strong southerly
winds continue to increase our dew points and theta-e values
creating a more favorable environment to support today's severe
weather. Current radar indicates a few lines of showers and
thunderstorms mainly over NE Arkansas and W Tennessee. Several sites
are reporting sustained winds around 10-15 kts, gusting up to 25 kts
out ahead of our aforementioned cold front. WWA supported shower
and thunderstorm chances will continue across our CWA through the
morning hours.

Severe thunderstorm chances increase for areas mainly south of I-40
as we head into the afternoon hours. Current CAMs indicate SB CAPE
values around 1500-1800 J/Kg, mid-level lapse rates 7 C/km, and bulk
shear values up to 60 kts. If dew points remain on an increasing
trend, supporting these severe parameters, damaging winds and hail
will be likely this afternoon as linear thunderstorms move across
the Mid-South. An interesting thing to note/look at is as our
CAPE values increase, our hodographs straighten out, creating a
not so great environment for tornado potential, though a few
tornadoes can not be ruled out at this time. Heavy rainfall
concerns also exist today as PWATS are up to 1.25 inches across
the Mid-South. Small streams and drainage ditches may quickly
become aggravated from heavy rains, resulting in flooding of
localized areas. Showers and thunderstorm chances will continue
through around noon tomorrow, though the severe threat should drop
out around 8 tonight.

As we move past our main weather story today, zonal flow aloft and a
surface high pressure quickly move in bringing dry, cooler weather
across our area. Temperatures will decrease and winds will fall back
to normal behind the aforementioned cold front creating a
pleasant weather week. Tomorrow will be pretty chilly with many
areas struggling to move out of the 40s. Temperatures over the
rest of the week will moderate into the low 50s to low 60s.

AEH

&&

.AVIATION...
(18Z TAFS)
Issued at 1116 AM CST Sat Dec 9 2023

Cold front about to cross the Mississippi River in west Tennessee
with a secondary boundary over portions of central and western
Arkansas. Ahead of cold front, line of thunderstorms will move
across west Tennessee and north Mississippi this afternoon. IFR
ceilings will cover areas of the Mid-South ahead of the front.
Behind the front, showers and isolated thunderstorms are possible
with ceilings improving to VFR levels. Precipitation will end as
drier air moves into region. Winds will shift from the south to
the northwest as cold front moves through. Wind speeds will be
between 10 and 15 knots with higher gusts for much of the forecast
period.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...AEH
AVIATION...ARS

In the hours before

Special weather statement, Dec 9, 12:31 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
1231 PM CST Sat Dec 9 2023

TNZ019-048-050-051-091900-
Crockett TN-Lauderdale TN-Dyer TN-Haywood TN-
1231 PM CST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT WESTERN CROCKETT...SOUTHEASTERN
DYER...SOUTHEASTERN LAUDERDALE AND NORTHERN HAYWOOD COUNTIES THROUGH
100 PM CST...

At 1231 PM CST, Doppler radar was tracking a strong thunderstorm near
Ripley, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ripley, Alamo, Halls, Chestnut Bluff, Nutbush, Forked Deer, Henning,
Maury City, Friendship, Gates, Hawkinsville, Dryhill, Frog Jump,
Flippin, Maury Junction, Curve, Dog Hill, Brims Corner, Tibbs, and
Durhamville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CST for west
Tennessee.

&&

LAT...LON 3574 8910 3562 8958 3574 8965 3597 8925
TIME...MOT...LOC 1831Z 241DEG 40KT 3570 8955

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MJ
Local storm report, Dec 9, 12:38 PM CST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1238 PM CST Sat Dec 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     Tstm Wnd Dmg     1 N Rutherford          36.14N 88.99W
12/09/2023                   Gibson             TN   Trained Spotter

            Significant damage to the fire station north
            of Rutherford.

&&

MJ
Special weather statement, Dec 9, 12:56 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Memphis TN
1256 PM CST Sat Dec 9 2023

TNZ004-022-091930-
Benton TN-Henry TN-
1256 PM CST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENTON AND CENTRAL
HENRY COUNTIES THROUGH 130 PM CST...

At 1256 PM CST, Doppler radar was tracking a strong thunderstorm near
Paris, moving east at 65 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Paris, Paris Landing State Park, Springville, Big Sandy, Haigler
Ridge, Manleyville, Old Springville, Buchanan, India, Sunnyside,
Spring Creek, Porter Court, Pine Hill, and Big Sandy Unit Tennessee
National Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CST for west
Tennessee.

&&

LAT...LON 3617 8827 3634 8835 3650 8814 3650 8806
      3647 8805 3645 8806 3644 8806 3643 8804
      3637 8800 3634 8797 3633 8797 3631 8795
      3627 8795
TIME...MOT...LOC 1856Z 249DEG 55KT 3629 8822

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DNM
Special weather statement, Dec 9, 12:59 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Memphis TN
1259 PM CST Sat Dec 9 2023

ARZ049-058-091930-
Phillips AR-Lee AR-
1259 PM CST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LEE AND NORTHERN
PHILLIPS COUNTIES THROUGH 130 PM CST...

At 1259 PM CST, Doppler radar was tracking a strong thunderstorm near
Marvell, moving northeast at 40 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Marianna, Marvell, St Francis National Park, Helena-West Helena,
Lexa, Rondo, Watkins Corner, Lagrange, Jeffersonville, Haleside,
Quarles, Wycamp, Latour, Turkey Scratch, Vineyard, Cypress Corner,
Poplar Grove, Big Creek Corner, Barton, and Kindall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CST for eastern
Arkansas...and northwestern Mississippi.

&&

LAT...LON 3463 9105 3482 9065 3469 9057 3466 9059
      3464 9058 3464 9056 3465 9055 3463 9054
      3463 9059 3461 9059 3457 9055 3444 9100
      3447 9101 3447 9105
TIME...MOT...LOC 1859Z 245DEG 35KT 3455 9099

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

DKJ
Special weather statement, Dec 9, 1:12 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
112 PM CST Sat Dec 9 2023

TNZ048>051-091945-
Tipton TN-Crockett TN-Lauderdale TN-Haywood TN-
112 PM CST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CROCKETT...
NORTHEASTERN TIPTON...SOUTHEASTERN LAUDERDALE AND CENTRAL HAYWOOD
COUNTIES THROUGH 145 PM CST...

At 112 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles south of Nutbush, or 10 miles east of Covington, moving
northeast at 50 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brownsville, Bells, Chestnut Bluff, Nutbush, Belle Eagle, Holly
Grove, Forked Deer, Maury City, Allens, Christmasville, Jones, Frog
Jump, Turnpike, Cotton Lake, Dog Hill, Orysa, Rudolph, Brims Corner,
Tibbs, and Durhamville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CST for west
Tennessee.

&&

LAT...LON 3568 8905 3568 8906 3569 8907 3561 8907
      3548 8952 3562 8960 3589 8931 3589 8928
      3591 8926
TIME...MOT...LOC 1912Z 240DEG 43KT 3559 8946

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Schlessiger
Local storm report, Dec 9, 1:45 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
145 PM CST Sat Dec 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Hail             Milan                   35.92N 88.76W
12/09/2023  E1.75 inch       Gibson             TN   Public

&&

MJ

The radar

The Memphis radar (KNQA), 87 km away, was scanning. The volume nearest the first event began at 19:47 UTC.

Open the radar archive at this moment

Event by event

29 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Tunica

When
December 9, 1:50 PM CST to 1:55 PM CST
Where
Tunica County, 0.14 mi N of Tunica
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
34.682, -90.380

Quarter to ping pong-sized hail fell on Academy Drive.

Hail, De Soto

When
December 9, 2:20 PM CST to 2:25 PM CST
Where
De Soto County, 1.66 mi SW of Love
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.735, -89.993

Golf ball-sized hail fell at Highway 51 and Thunderbird Drive.

Hail, De Soto

When
December 9, 2:23 PM CST to 2:28 PM CST
Where
De Soto County, Love
Measured
1 in hail
Reported by
Public
Coordinates
34.750, -89.970

Quarter-sized hail fell in the Love community.

Hail, Tate

When
December 9, 2:30 PM CST to 2:35 PM CST
Where
Tate County, 0.69 mi N of Coldwater Arpt
Measured
2.5 in hail
Reported by
Broadcast Media
Coordinates
34.690, -89.980

Tennis ball-sized hail fell in Coldwater.

Hail, Coahoma

When
December 9, 2:45 PM CST to 2:50 PM CST
Where
Coahoma County, 0.57 mi E of Clarksdale
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.200, -90.570

Hail, Coahoma

When
December 9, 2:48 PM CST to 2:53 PM CST
Where
Coahoma County, 0.57 mi E of Lyon
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
34.220, -90.540

Hail, Marshall

When
December 9, 2:48 PM CST to 2:53 PM CST
Where
Marshall County, 0.61 mi SW of Warsaw
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.825, -89.688

Quarter-sized hail fell at Moore Crossing and Highway 309.

Hail, Marshall

When
December 9, 3:00 PM CST to 3:05 PM CST
Where
Marshall County, 0.57 mi W of Red Banks
Measured
1 in hail
Reported by
Public
Coordinates
34.830, -89.580

Hail, Tate

When
December 9, 3:05 PM CST to 3:10 PM CST
Where
Tate County, 0.89 mi NW of Independence
Measured
2 in hail
Reported by
Public
Coordinates
34.710, -89.810

Hail, Marshall

When
December 9, 3:07 PM CST to 3:12 PM CST
Where
Marshall County, 0.89 mi NW of Red Banks
Measured
4 in hail
Reported by
Public
Coordinates
34.840, -89.580

Softball-sized hail fell near Red Banks.

Hail, Marshall

When
December 9, 3:10 PM CST to 3:15 PM CST
Where
Marshall County, 0.89 mi SE of Mahon
Measured
1.5 in hail
Reported by
Public
Coordinates
34.810, -89.510

Hail, Marshall

When
December 9, 3:20 PM CST to 3:25 PM CST
Where
Marshall County, Holly Spgs
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
34.770, -89.450

Thunderstorm Wind, Panola

When
December 9, 3:39 PM CST to 3:40 PM CST
Where
Panola County, 1.71 mi E of Batesville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Storm Chaser
Coordinates
34.320, -89.920

Straight-line winds were estimated at 60 mph near Batesville. Power flashes from nearby transformers were observed.

Hail, Panola

When
December 9, 3:40 PM CST to 3:45 PM CST
Where
Panola County, 1.71 mi E of Batesville
Measured
2.75 in hail
Reported by
Storm Chaser
Coordinates
34.320, -89.920

Hail, Benton

When
December 9, 3:55 PM CST to 4:00 PM CST
Where
Benton County, Ashland
Measured
1 in hail
Reported by
Public
Coordinates
34.830, -89.170

Hail, Tippah

When
December 9, 4:11 PM CST to 4:16 PM CST
Where
Tippah County, 1.13 mi W of Walnut
Measured
1 in hail
Reported by
Public
Coordinates
34.950, -88.900

Hail, Lafayette

When
December 9, 4:20 PM CST to 4:25 PM CST
Where
Lafayette County, 4.48 mi NNW of Yocona
Measured
1.25 in hail
Reported by
Public
Coordinates
34.343, -89.440

Half dollar-sized hail fell at Highway 6 and County Road 409.

Hail, Yalobusha

When
December 9, 4:42 PM CST to 4:47 PM CST
Where
Yalobusha County, 0.69 mi S of Water Vly
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.160, -89.630

Hail, Yalobusha

When
December 9, 4:50 PM CST to 4:55 PM CST
Where
Yalobusha County, Scobey
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
33.930, -89.880

Ping-pong-sized hail was reported along I-55 near Scobey in southern Tallahatchie County.

Hail, Union

When
December 9, 5:08 PM CST to 5:13 PM CST
Where
Union County, 1.14 mi W of Baker
Measured
1.25 in hail
Reported by
State Official
Coordinates
34.500, -88.970

Half dollar-sized hail fell east of New Albany on Highway 30.

Hail, Pontotoc

When
December 9, 5:12 PM CST to 5:17 PM CST
Where
Pontotoc County, 0.69 mi S of Toccopola
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
34.260, -89.230

Hail, Pontotoc

When
December 9, 5:30 PM CST to 5:35 PM CST
Where
Pontotoc County, 0.69 mi N of Ecru
Measured
1 in hail
Reported by
Public
Coordinates
34.360, -89.030

Hail, Pontotoc

When
December 9, 5:50 PM CST to 5:55 PM CST
Where
Pontotoc County, 3.69 mi ESE of Randolph
Measured
1.25 in hail
Reported by
Public
Coordinates
34.162, -89.109

Half dollar-sized hail fell near Highway 341 and Cossey Road.

Hail, Lee

When
December 9, 6:00 PM CST to 6:05 PM CST
Where
Lee County, 1.1 mi SW of Saltillo
Measured
1 in hail
Reported by
State Official
Coordinates
34.368, -88.693

Quarter-sized hail fell at the 911 call center in Saltillo.

Thunderstorm Wind, Lee

When
December 9, 6:18 PM CST to 6:23 PM CST
Where
Lee County, 2.37 mi S of (Tup)lemons Arpt Tup
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
34.236, -88.766

A utility pole was snapped at Natchez Trace Parkway and Cliff Gookin Boulevard.

Hail, Lee

When
December 9, 6:20 PM CST to 6:25 PM CST
Where
Lee County, 4.62 mi W of Verona
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
34.190, -88.780

Quarter-sized hail fell in the Palmetto area.

Hail, Lee

When
December 9, 6:20 PM CST to 6:25 PM CST
Where
Lee County, 2.15 mi SSW of Tupelo
Measured
1.5 in hail
Reported by
Public
Coordinates
34.240, -88.730

Ping-pong-sized hail fell in the Lee Acres neighborhood of Tupelo.

Hail, Chickasaw

When
December 9, 6:40 PM CST to 6:45 PM CST
Where
Chickasaw County, 0.67 mi S of Pleasant Ridge
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
33.810, -89.032

Ping-pong-sized hail fell on Highway 15 between Houston and Woodland.

Hail, Itawamba

When
December 9, 6:45 PM CST to 6:50 PM CST
Where
Itawamba County, 1.14 mi E of Ballardsville
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
34.250, -88.510

Hail, Chickasaw

When
December 9, 7:00 PM CST to 7:05 PM CST
Where
Chickasaw County, Mc Condy
Measured
1 in hail
Reported by
Public
Coordinates
33.820, -88.850

Thunderstorm Wind, Monroe

When
December 9, 7:25 PM CST to 7:30 PM CST
Where
Monroe County, 0.83 mi SSE of Lackey
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
33.810, -88.462

Trees were knocked down in the Lackey Community on Old Columbus Road.

Hail, Monroe

When
December 9, 7:33 PM CST to 7:38 PM CST
Where
Monroe County, 0.9 mi NE of Aberdeen
Measured
1 in hail
Reported by
State Official
Coordinates
33.830, -88.540

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2023Every state in 2023This day in weather historyWarnings in Mississippi, December 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1146185, 1146186, 1146187, 1146188, 1146189, 1146190, 1146191, 1146192, 1146193, 1146194, 1146195, 1146196, 1146215, 1146197, 1146198, 1146199, 1146200, 1146201, 1154663, 1146202, 1146203, 1146204, 1146205, 1146206, 1146213, 1146207, 1146208, 1146209, 1146210, 1146211, 1146214, 1146212.